Recurrent Dermopathy After Remission of Stevens-Johnson Syndrome Secondary to Mild Dermal Trauma
Abstract:We report on three patients who had an apparent recurrence of the dermatitis of Stevens-Johnson Syndrome (SJS) after remission had been induced with corticosteroids. The recurrences were related to mild trauma to the skin, including the Red Man Syndrome, after vancomycin in two patients. Both responded to corticosteroids, and vancomycin could be continued with modification in the rate of infusion. The third patient had dry, pruritic skin and the exacerbation of SJS appeared related to the trauma associated with intense scratching. A post SJS inflammatory dermatitis may occur after remission of SJS secondary to cutaneous trauma. This recurrent SJS dermopathy is rapidly responsive to moderate dose corticosteroid therapy.
Document Type: Research Article
Publication date: 1995-05-01
More about this publication?
- Allergy and Asthma Proceedings is a peer reviewed publication dedicated to distributing timely scientific research regarding advancements in the knowledge and practice of allergy, asthma and immunology. Its primary readership consists of allergists and pulmonologists.
The goal of the Proceedings is to publish articles with a predominantly clinical focus which directly impact quality of care for patients with allergic disease and asthma.
Featured topics include asthma, rhinitis, sinusitis, food allergies, allergic skin diseases, diagnostic techniques, allergens, and treatment modalities. Published material includes peer-reviewed original research, clinical trials and review articles.
Articles marked "F" offer free full text for personal noncommercial use only.
The journal is indexed in Thomson Reuters Web of Science and Science Citation Index Expanded, plus the National Library of Medicine's PubMed service.
- Editorial Board
- Information for Authors
- Submit a Paper
- Information for Advertisers
- Reprint Requests
- Ingenta Connect is not responsible for the content or availability of external websites